MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 56/62; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 56/62; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 74122162
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2020 on a patient hip due to an infection.The patient was opened up to made a wash out, and re-closed again.No parts were explanted.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed due to an infection.The patient was opened up, washed out and re-closed again.No parts were explanted.All of the implanted devices were used in treatment.As of today, additional information has been requested for this complaint but have not become available.A review of the complaint history for the bhr head and bhr cup was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.No other similar complaints were identified.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.Review of manufacturing records did not reveal any waivers, concessions, manufacturing or material abnormalities that could have contributed to this issue.It was also confirmed that all devices were sterilised.Review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.No additional risks were identified as result of the reported event and no further actions are required at this time.Smith and nephew has not received adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.Without further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
ACETABULAR CUP HAP SIZE 56/62
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key10597827
Report Number3005975929-2020-00362
Device Sequence Number11720016
Product Code NXT
UDI-Device Identifier03596010552334
UDI-Public03596010552334
Combination Product (Y/N)N
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model Number74122162
Device Catalogue Number74122162
Device Lot Number19HW09432
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date10/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;